CSN Login
Members Online: 14

Back and chest pain

Budski1279's picture
Budski1279
Posts: 19
Joined: Feb 2007

After my second chemo session I was given a shot of Neulasta to build white cells. About six days after the shot while I was at work, my lower back began to spasam badly and then it went into my breast bone. After a call to my Doctor, I was told to come in the office. I was given a ekg and then sent to the ER. Spent the night at the hospital and was released when nothing was discovered. Has anyone ever experienced anything like this? The Neulasta worked because the white cell count went up.

Lilly731's picture
Lilly731
Posts: 8
Joined: Aug 2006

My husband, too, had Neulasta after his treatments to boost white blood cells. His nurses explained to us that his "bones would ache" because that is where the marrow is... and that is where the white blood cells are made. So... the pain was actually a sign that the Neulasta was working and making those wbc's. We never worried about it and as time went by, it became less and less. I hope that is the case with you and that your treatments go well! Good Luck!

lhodnet
Posts: 62
Joined: May 2004

Let me start off by saying I am due into my oncologist for a check up in the next month, but wanted to check in here first.

I am almost 3 years out from Hodgkin's Lymphoma, stage IIBX (in my chest) and I had Stanford V treatment along with 25 sessions of radiation. Recently I have begun to feel 'tight' in my chest along with cracking pains. They feel like scar tissue (I had an ACL replacement 10+ years ago) but it still makes me nervous.

I am wondering if anyone else has experienced side effects from chemo/radiation 3 years post treatment?

thank you!

geo51
Posts: 5
Joined: Mar 2007

i use neupogen for white bld booster; no such side effects, but i had a pain under my leftshoulderblade that went to between 4-5 rib front of my heart. thought i had heartattack. ekg was ok. two weeks later had large swelling on same ribs. ct scan revealed that a new tumor poped up like a mushroom. it was 5-6 cm by three weeks. i have treated this tumor by partial removal, then radiation. very important: always consider any such pain to be new tumor. dont waste time to see if pains go away. my drs. do not do enough ct scans in my opinion.

jessicawinters's picture
jessicawinters
Posts: 7
Joined: Apr 2007

I started Neulasta after my second chemo and had the shot after each treatment following. I also experienced very strong chest and lower back/hip pain. There isn't really anything they could do to stop it - but laying with a good heating pad helped me a lot.

Dodgie62
Posts: 6
Joined: Oct 2006

I had chest and hip pain as well after my 1st Nuelasta shot. It felt like a Mack truck was on my chest and I thought my legs would pop out of their sockets...=:O) The key is to start taking tylenol on the 4th or 5th day. The 2nd shot wasn't as bad. Peace...B

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network